Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 4, 2012, 5:28 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 5:28 PM EST (22:28 UTC)
- Expired
- Feb 4, 2012, 10:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
859 WHUS72 KKEY 042228 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 528 PM EST SAT FEB 4 2012 GMZ034-044-054-055-074-075-050300- /O.EXP.KKEY.SC.Y.0007.000000T0000Z-120204T2200Z/ /O.NEW.KKEY.SC.Y.0008.120204T2228Z-120205T0300Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 528 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS FROM THE WEST END OF SEVEN MILE BRIDGE TO SOUTH OF THE DRY TORTUGAS OUT 60 NM...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO...INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: FRESH TO STRONG EAST BREEZES WILL PREVAIL OVERALL FLORIDA KEYS COASTAL WATERS THROUGH THIS AFTERNOON. SUSTAINED WINDS OF NEAR 20 KNOTS ARE EXPECTED TO CONTINUE. SEAS OF 7 TO 9 FEET ARE LIKELY IN THE LOWER STRAITS OF FLORIDA SOUTH OF KEY WEST AND THE DRY TORTUGAS EARLY...SUBSIDING TO 6 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ033-042-043-052-053-072-073-042330- /O.EXP.KKEY.SC.Y.0007.000000T0000Z-120204T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 528 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT ON HAWK CHANNEL AND THE STRAITS OF FLORIDA EAST OF SEVEN MILE BRIDGE. SMALL CRAFT SHOULD EXERCISE CAUTION ON THESE WATERS DUE TO SUSTAINED EAST WINDS OF 15 TO 20 KNOTS. $$ BWC
1 follow-up statement
085 WHUS72 KKEY 050312 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1012 PM EST SAT FEB 4 2012 GMZ034-044-054-055-074-075-051000- /O.EXP.KKEY.SC.Y.0008.000000T0000Z-120205T0300Z/ /O.NEW.KKEY.SC.Y.0009.120205T0312Z-120205T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1012 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF HAWK CHANNEL AND THE FLORIDA STRAITS FROM THE WEST END OF SEVEN MILE BRIDGE TO SOUTH OF THE DRY TORTUGAS OUT 60 NM...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO...INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: FRESH TO STRONG EAST BREEZES WILL PREVAIL OVERALL FLORIDA KEYS COASTAL WATERS OVERNIGHT. SUSTAINED WINDS OF NEAR 20 KNOTS ARE EXPECTED TO CONTINUE. SEAS OF 5 TO 8 FEET ARE LIKELY IN THE LOWER STRAITS OF FLORIDA SOUTH OF KEY WEST AND THE DRY TORTUGAS EARLY... SUBSIDING TO 4 TO 7 FEET BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 3:35 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Feb 4, 3:35 PM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 335 PM EST SAT FEB 4 2012 .DISCUSSION...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 200 PM DEPICT A BROAD LOW AMPLITUDE MID AND UPPER CYCLONE ENCOMPASSING THE CENTRAL AND WESTERN CONUS. TO THE SOUTH OF THAT...POSITIVE VORTICITY ADVECTION (PVA) ASSOCIATED WITH FAST MOVING IMPULSES WITHIN THE SOUTHERN STREAM OF THE JET ARE RESULTING IN MORE ACTIVE WEATHER ALONG THE SOUTHEAST TEXAS COAST AND THE NORTHERN GULF COAST. CLOSER TO OUR AREA...THE MAIN AXIS OF AND IDENTIFIABLE SHORTWAVE DISTURBANCE REMAINS JUST TO THE NORTH OF THE YUCATAN AND IS UPSTREAM OF SOUTH FLORIDA AND THE FLORIDA KEYS. ABUNDANT TROPICAL MOISTURE IS NOW BEING SCOOPED NORTHWARD ON STRONG SOUTHERLIES ABOVE 700 MB. AT THE SURFACE...AS OF 200 PM...THE CENTER OF THE STRONGEST ANTICYCLONIC RIDGING NORTH OF THE KEYS HAS MOVED CLOSER TO 70 WEST 30 NORTH...AND CONTINUES TO SLIDE EASTWARD INTO THE ATLANTIC. TO THE SOUTHWEST OF THE KEYS...A SURFACE TO 850 MB TROUGH IS ANALYZED IN THE YUCATAN CHANNEL. .CURRENTLY...AS OF 200 PM...SKIES ARE PARTLY CLOUDY ACROSS THE ISLAND CHAIN AND SURROUNDING WATERS. VISIBLE SATELLITE COMBINED WITH LIGHTNING DATA SUGGEST THAT A FEW STRIKES HAVE REMAINED WELL WEST OF DRY TORTUGAS THROUGHOUT THE DAY...WITH CLUSTERS OF GOOD RAIN PRODUCING SHOWERS AND THUNDERSTORMS REMAINING OVER THE NORTHWESTERN CARIBBEAN SEA. TEMPERATURES HAVE ONCE AGAIN REACHED AROUND 80 DEGREES WITH DEWPOINTS IN THE MID 60S. EAST WINDS ARE NEAR 15 KNOTS ALONG THE REEF AND GUSTING TO BETWEEN 15 AND 20 KNOTS...EXCEPT 20 KNOTS AT SAND KEY WITH GUSTS BETWEEN 25 AND 30 KNOTS. .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...INDICATIONS ARE CONSISTENT THAT A WETTER PATTERN WILL EMERGE IN THE SHORT TERM GIVEN FAVORABLE INGREDIENTS COMPOSED OF A MORE ACTIVE SOUTHERN BRANCH OF THE JET...AS THE AFOREMENTIONED UPPER SHORTWAVE JUST NORTH OF THE YUCATAN SLOWLY MOVES EASTWARD...AND THE KEYS ARE CLOSER TO AN ENTRANCE REGION. FOR TONIGHT...BOTH 12Z ECMWF AND GFS SHOW VERY SLIGHT MOISTENING IN THE COLUMN...TO BETWEEN 1.25 AND 1.50 INCHES BY TOMORROW MORNING...SO WILL STILL KEEP ISOLATED CHANCES FOR SHOWERS...WITH MIDDLE OF THE ROAD CHANCES FOR SHOWERS AND ISOLATED THUNDER CONFINED TO THE FLORIDA STRAITS. TOMORROW...AS THE UPPER SHORTWAVE MOVES CLOSER...COLUMNAR MOISTURE INCREASES ABOVE 700 MB WITH PWAT RISING TO BETWEEN 1.75 AND 2.00 INCHES DURING THE AFTERNOON...AND THIS IN COMBINATION WITH THE APPROACHING PVA (POSITIVE VORTICITY ADVECTION) ASSOCIATED WITH APPROACHING IMPULSES...PROMPTS ELEVATION OF RAIN AND THUNDER CHANCES TO 50 PERCENT FOR SUNDAY. EXPECT SHOWER COVERAGE TO INCREASE DURING THE AFTERNOON. ON SUNDAY NIGHT AND MONDAY...TIME HEIGHTS ARE INDICATING THE GREATEST MID AND UPPER LEVEL OMEGA FIELDS ASSOCIATED WITH THE JET DYNAMICS SHOULD MOVE ACROSS THE AREA DURING THIS TIME. GIVEN ELEVATED PWATS BETWEEN 1.50 AND 2.00 INCHES...WILL INSERT LIKELY POPS WITH SCATTERED THUNDERSTORMS...AND TOTAL RAINFALL AMOUNTS COULD EXCEED ONE INCH IN SOME ISLAND LOCATIONS. IF RAINFALL AMOUNTS CONTINUE TO RISE...MAY NEED TO INSERT WORDING FOR HEAVY RAINFALL. DAYTIME HIGH AND LOW TEMPERATURES SUNDAY THROUGH MONDAY WILL BE IMPACTED BY BOTH SOLID CLOUD COVER AND LOCALLY RAIN-COOLED ENVIRONMENTS WITH THE HEAVIER SHOWERS...SO HAVE OPENED UP A RANGE FOR HIGH TEMPERATURES BETWEEN 75 AND 80 AND OVERNIGHT LOWS BETWEEN 65 AND 70 DEGREES. MONDAY NIGHT THROUGH WEDNESDAY NIGHT...INDICATIONS BY BOTH THE 12Z ECMWF AND THE GFS THAT DEVELOPING LOW PRESSURE EAST OF THE CAROLINAS MAY PUSH A WEAK SURFACE FRONT JUST TO THE SOUTH OF THE KEYS DURING MONDAY NIGHT...WITH SOME SORT OF BOUNDARY REMAINING NEARBY THE KEYS THROUGH WEDNESDAY. NEVERTHELESS...BOTH ECMWF AND GFS MODEL FORECAST SOUNDINGS STILL ILLUSTRATE THAT COLUMNAR MOISTURE REMAINS NEAR 1.50 INCHES THROUGH THE PERIOD...WHICH IS WELL ABOVE NORMAL FOR THE TIME OF YEAR. BUT GIVEN SOME DRYING IN THE 500-700 MB LAYER...WILL KEEP OUT ANY CHANCES FOR THUNDER IN THE GRIDS ATTM. SO WILL CONTINUE ADVERTISE LOW CHANCES FOR SHOWERS ALONG WITH TEMPERATURES THAT SHOULD REMAIN SLIGHTLY ABOVE NORMAL FOR THIS PERIOD...IN THE UPPER 70S AND LOWS IN THE UPPER 60S RESPECTIVELY. STILL EXPECT THAT GIVEN PRESENCE OF ABUNDANT CIRROSTRATUS AND CIRRUS...EXPECT MOSTLY CLOUDY CONDITIONS. EXTENDED...THURSDAY THROUGH SATURDAY...VERY LITTLE CONFIDENCE AS TO HOW EXACTLY THIS PERIOD WILL UNFOLD. SOME SEMBLANCE OF SURFACE FRONT IS PROGGED TO REMAIN IN SOMEWHAT CLOSE PROXIMITY TO SOUTH FLORIDA AND THE KEYS. THIS COMBINED WITH ADDITIONAL IMPULSES CONTINUING TO MOVE FROM WEST TO EAST ACROSS THE GULF TOWARDS OUR AREA COULD CONTINUE TO KEEP ELEVATED RAIN CHANCES ACROSS THE KEYS...WHICH IS 30 PERCENT...OR A LOW CHANCE FOR SHOWERS THROUGH THE PERIOD. SURFACE RIDGING TO THE NORTH OF THE KEYS APPEARS TO BE WEAKER THAN AS OF LATE...BUT THIS SHOULD KEEP A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND HUMIDITY ACROSS THE KEYS. && .MARINE...TONIGHT...THE WESTERN ATLANTIC RIDGE WILL CONTINUE TO SLIDE EASTWARD ALLOWING WINDS AND SEAS TO LET DOWN...BUT A SMALL CRAFT ADVISORY WILL REMAIN IN PLACE ACROSS ALL OF THE FLORIDA STRAITS FROM THE C-MAN STATIONS SOUTHWARD OUT 60 NM...AND SEAS OF 5 TO 8 FEET WILL CONTINUE OVERNIGHT. HAVE ELECTED TO KEEP A CAUTIONARY STATEMENT ACROSS ALL OTHER WATERS...WITH UP TO 6 FOOT SEAS CONTINUING IN THE SOUTHEASTERN GULF OF MEXICO AND OFFSHORE GULF WATERS BEYOND 5 FATHOMS. WINDS AND SEAS LET DOWN A BIT ON SUNDAY...BUT A SMALL CRAFT ADVISORY FOR SEAS MAY BE NECESSARY ACROSS THE WESTERN STRAITS...OR A CAUTIONARY STATEMENT FOR SEAS DEPENDENT UPON REPORTED DECAY OF THE SEAS AND SWELL. DO NOT EXPECT HEADLINE OR ADVISORY CONDITIONS FOR SEAS FROM SUNDAY AFTERNOON THROUGH MONDAY NIGHT...HOWEVER SCATTERED TO NUMEROUS FAST MOVING SHOWERS AND SCATTERED THUNDERSTORMS MAY BE CAPABLE OF DELIVERING WIND GUSTS IN EXCESS OF 35 KNOTS. KEEP NOAA WEATHER RADIO TUNED IN && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON THROUGH MUCH OF TONIGHT. SHORT-LIVED...MVFR CEILINGS ARE POSSIBLE AT EYW AND/OR MTH LATE TONIGHT INTO EARLY SUNDAY MORNING. DUE TO THE ANTICIPATED BRIEF NATURE OF THESE MVFR CEILINGS...ONLY VFR CONDITIONS WILL BE ADVERTISED IN THE TERMINAL FORECASTS. THE PROSPECT OF SUB-VFR CONDITIONS WILL INCREASE LATE SUNDAY MORNING INTO EARLY SUNDAY AFTERNOON. FORECAST CERTAINTY IS NOT HIGH ENOUGH TO PLACE SUB-VFR CONDITIONS IN THE TERMINAL FORECASTS AT THIS TIME. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1957...THE HIGH TEMPERATURE IN KEY WEST WAS 85 DEGREES. THIS SET THE DAILY RECORD FOR MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON FEBRUARY 4TH...A RECORD WHICH STILL STANDS 55 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 71 77 68 78 69/ 20 50 70 70 40 MARATHON 72 78 68 77 70/ 20 50 70 70 40 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY IN EFFECT ACROSS ATLANTIC WATERS INCLUDING GMZ052-054 & GMZ072-075 && PUBLIC/MARINE/GRIDS..........FUTTERMAN AVIATION/NOWCASTS............BS UPPER AIR/DATA ACQUISITION...ROTHWELL/PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 4, 4:30 AM EST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 430 AM EST SAT FEB 4 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-051100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 430 AM EST SAT FEB 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO...INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE STRAITS OF FLORIDA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTING STRIKES AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NELSON
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.